Alert archive / Mississippi / Special Weather Statements in 2024
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 18, 2024, 10:32 PM CDT for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2024, 10:32 PM CDT (03:32 UTC)
- Expired
- Aug 18, 2024, 11:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 50
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 90 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.3
The text
As transmitted.
137
WWUS84 KJAN 190332
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1032 PM CDT Sun Aug 18 2024
MSZ055-062>064-072-190430-
Lawrence MS-Jefferson Davis MS-Lincoln MS-Simpson MS-Marion MS-
1032 PM CDT Sun Aug 18 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SIMPSON...
NORTHWESTERN MARION...LINCOLN...LAWRENCE AND JEFFERSON DAVIS COUNTIES
THROUGH 1130 PM CDT...
At 1032 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Center Point to near East Lincoln to
Sanatorium. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brookhaven, Monticello, Prentiss, New Hebron, Bogue Chitto,
Bassfield, Silver Creek, Topeka, Morgantown, Goss, Bunker Hill, West
Lincoln, Clem, Robinwood, Jayess, Center Point, Shivers, Sontag,
Wanilla, and Oma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Mississippi.
&&
LAT...LON 3134 9004 3133 9008 3135 9011 3135 9063
3152 9063 3163 9029 3196 8983 3173 8975
3162 8976 3158 8971 3144 8966 3121 8998
3120 9003
TIME...MOT...LOC 0332Z 322DEG 35KT 3142 9059 3152 9024 3188 8978
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 8:42 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 18, 8:42 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Jackson MS 842 PM CDT Sun Aug 18 2024 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 842 PM CDT Sun Aug 18 2024 The severe weather threat continues across western/central portions of the forecast area this evening. A small convective system associated with a strong moist/instability axis ahead of a southward moving cold front is pushing quickly southward along the MS River. While there has been a slight downward trend in updraft intensity, large downdraft CAPE (e.g., 1726 j/kg per 00z JAN raob) preceding the system will support continued severe wind potential for next few hours. Otherwise, it still looks like we'll maintain some overnight convective rainfall potential over western portions of the area with continued theta-e advection on periphery of drier air push as previously discussed, but this activity is likely to not be sfc-based and overly instense in the wake of the evening system. /EC/ && .DISCUSSION... Issued at 131 PM CDT Sun Aug 18 2024 Through tonight... We have a bit of an unusual set up today with a long wave trough evident over the east CONUS, while a strong midlevel high is parked over the southern plains. This will bring a combo of heat and severe hazards today and tonight. Heat: Temperatures aloft associated with an 850 thermal axis will support very warm surface temperatures this afternoon with highs peaking in the upper 90s and low 100s across the area, as NW flow favors deep mixing. While dewpoints do mix down into the low 70s and upper 60s, The higher temperatures should compensate. Resulting heat indices will be in the 105 to 115 range and support the continuation of an excessive heat warning for much of the area until 8 PM tonight. Lower dewpoints due to mixing should keep heat indices closer to the 105 to 110 range for northeastern areas. As such, this area is under heat advisory until 8 PM. Severe: It addition to heat, an anomalous jet max around 40 to 50kts will overspread this very warm unstable airmass with strong flow for this time of year. A series of shortwaves rounding the base of the upper trough will help to initiate storm development across central Arkansas later this afternoon, propagating SSE around the eastern periphery of the midlevel high. An 850 theta e max should help to maintain organized complexes, especially along the Mississippi River. With moisture holding in this zone, the strongly sheared and unstable environment will be very favorable for cold pool maintenance and drive a severe, perhaps significant, wind threat. Damaging winds could even be associated with strong outflow boundaries well ahead of storms, especially later in the evening. A slight risk is highlighted for much of the area to account for this. A less favorable environment in the northeast limits confidence in severity and longevity and so a marginal has been delineated there. Storms should continue to progress SSE until late this evening into tonight. There are a few limiting factors, with very warm temps aloft and somewhat dry conditions. However, the thinking is the favorable conditions will be able to overcome the limitations. /SAS/ Monday Morning through Thursday... Relief from the staggering heat is on the way! By Monday morning a welcome regime change will begin to take shape, allowing for northerly to easterly winds throughout the period. This wind shift, will be caused by a ridge/surface high building in from Texas and traversing from the Oklahoma Panhandle to southern Missouri. In general, the weather for the week can be characterized by drier, cooler conditions, with highs not exceeding 95F and relative humidities not exceeding 40% during the day. Overnight lows during the week will be below 70F, bottoming out in the low 60s Thursday morning before slowly rebounding towards 70F as the week comes to a close. In keeping with the theme of drier conditions, we will not see PWATs climb above 1.2 throughout the period either, allowing for virtually no chance for showers/thunderstorms. Fire weather may be an area of concern throughout the week, with our low relative humidities, winds, and generally favorable conditions. At this time we will continue to monitor the threat closely but see no need to signal a heightened threat just yet. Friday through next Sunday... There will be chances for afternoon showers as return flow reinstates itself on the back end of the aforementioned high and a cut-off low/trough comes in from the Gulf, providing increased levels of moisture and lift across southern reaches of the forecast area. We will continue to keep a close eye on this weekend to hone the coverage, intensity, and chances for convective activity. /OAJ/DC/ && .AVIATION... (00Z TAFS) Issued at 706 PM CDT Sun Aug 18 2024 Primary concerns this forecast period will be associated with a convective system pushing southward across western portions of the area this evening, especially along/west of the GLH/JAN corridor, and a convective threat may continue into the HEZ area overnight into early Monday morning. Otherwise, expect VFR conditions to prevail for the most part as drier air pushes in for the remainder of the forecast. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 93 70 92 / 60 20 10 0 Meridian 72 94 67 92 / 40 0 0 0 Vicksburg 74 91 69 92 / 60 30 10 0 Hattiesburg 76 96 71 94 / 50 10 0 0 Natchez 74 91 70 92 / 60 30 10 10 Greenville 73 90 67 89 / 70 30 10 0 Greenwood 72 93 67 90 / 50 10 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SAS20/OAJ/EC
In the hours before
Local storm report, Aug 18, 10:16 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1016 PM CDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM Tstm Wnd Dmg 2 S Livingston 32.52N 90.22W
08/18/2024 Madison MS Law Enforcement
Trees downed between the intersection of
Cedar Hill Rd and Gus Green Rd.
&&
AJSpecial weather statement, Aug 18, 10:19 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
1019 PM CDT Sun Aug 18 2024
LAZ026-MSZ060-061-190400-
Concordia LA-Adams MS-Franklin MS-
1019 PM CDT Sun Aug 18 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CONCORDIA PARISH...
SOUTHERN FRANKLIN AND SOUTHERN ADAMS COUNTIES THROUGH 1100 PM CDT...
At 1019 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ridgecrest to near Cranfield to Mccall
Creek. Movement was south at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Natchez, Meadville, Bude, Deer Park, Kingston, Garden City, Sibley,
Slocum, and Little Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Louisiana...and south central and southwestern
Mississippi.
&&
LAT...LON 3124 9172 3149 9167 3150 9063 3135 9063
3135 9098 3134 9099 3135 9102 3132 9112
3137 9122 3137 9127 3131 9143 3132 9147
3129 9147 3127 9150 3124 9148 3121 9152
3124 9154 3121 9158
TIME...MOT...LOC 0319Z 350DEG 34KT 3154 9154 3150 9129 3151 9070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLLocal storm report, Aug 18, 10:21 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1021 PM CDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Dmg 2 NE Russum 31.90N 90.98W
08/18/2024 Claiborne MS Law Enforcement
Trees down along Old Gordon Annex.
&&
AJLocal storm report, Aug 18, 10:25 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1025 PM CDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Tstm Wnd Dmg Jones Village 31.99N 90.77W
08/18/2024 Claiborne MS Law Enforcement
Trees down along Hwy 18 near the
Claiborne/Copiah County Line.
&&
AJLocal storm report, Aug 18, 10:26 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1026 PM CDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Tstm Wnd Dmg 2 NE Russum 31.90N 90.98W
08/18/2024 Claiborne MS Law Enforcement
Corrects previous tstm wnd dmg report from 2
NE Russum. Trees down along Old Gordon
Annex.
&&
AJSpecial weather statement, Aug 18, 10:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1032 PM CDT Sun Aug 18 2024
MSZ055-062>064-072-190430-
Lawrence MS-Jefferson Davis MS-Lincoln MS-Simpson MS-Marion MS-
1032 PM CDT Sun Aug 18 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SIMPSON...
NORTHWESTERN MARION...LINCOLN...LAWRENCE AND JEFFERSON DAVIS COUNTIES
THROUGH 1130 PM CDT...
At 1032 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Center Point to near East Lincoln to
Sanatorium. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brookhaven, Monticello, Prentiss, New Hebron, Bogue Chitto,
Bassfield, Silver Creek, Topeka, Morgantown, Goss, Bunker Hill, West
Lincoln, Clem, Robinwood, Jayess, Center Point, Shivers, Sontag,
Wanilla, and Oma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Mississippi.
&&
LAT...LON 3134 9004 3133 9008 3135 9011 3135 9063
3152 9063 3163 9029 3196 8983 3173 8975
3162 8976 3158 8971 3144 8966 3121 8998
3120 9003
TIME...MOT...LOC 0332Z 322DEG 35KT 3142 9059 3152 9024 3188 8978
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 64 min |
| Aug 18, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 62 min |
| Aug 18, 8:02 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 26 min |
| Aug 18, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Washington, Yazoo | 40 min |
| Aug 18, 8:24 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 66 min |
| Aug 18, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 63 min |
| Aug 18, 8:56 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Aug 18, 9:08 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Madison, Rankin, Warren | 67 min |
| Aug 18, 9:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 41 min |
| Aug 18, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Rankin, Simpson and 1 more | 35 min |
| Aug 18, 10:19 PM CDT | Special Weather Statement | JAN | Adams, Franklin | 41 min |
| Aug 18, 11:24 PM CDT | Special Weather Statement | JAN | Jasper | 51 min |
| Aug 18, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 39 min |
| Aug 18, 9:31 PM CDT | Special Weather Statement | JAN | Franklin, Tensas | 59 min |
| Aug 18, 11:11 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 49 min |
| Aug 18, 10:35 PM CDT | Special Weather Statement | JAN | Ashley | 55 min |
Nearby
Special Weather Statements in Mississippi, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.